Asked by drmhdeepa78117800 on October 16, 2016
IAW on October 16, 2016 at 6:54 am
Your Vitamin D level is very low at 14ng/ml. Vitamin D helps to absorb calcium from the intestines so your low Vitamin D level is causing low calcium levels.
The Calcirol is D3 and I would highly recommend you do as the doctor suggested and take it for 8 weeks. Hopefully you can then be retested to make sure your levels are at 50ng/ml or higher. We recommend maintaining a level of 50ng/ml or higher because at levels below 40ng/ml the incidence of cancer and autoimmune disease increases dramatically.
You could substitute theD3 plus for the Calcirol BUT you would have to add 3000iu to the dose so you are taking the same amount, so 8000iu of D3 total. I recommend reading http://www.vitamindcouncil.org/about-vitamin-d/vitamin-d-and-other-vitamins-and-minerals/ if you have not already. D3 plus does not have Vitamin A in it.
The only thing I do not agree with is after the 8 weeks if you have made it to 50ng/ml, then you should take 5000iu of Vitamin D A DAY or else your levels will plummet again. (It is better to take it daily but you can get away with the weekly but definitely not monthly.)
If you were taking the isoretinoic acid for a skin condition, then in all likely hood you were Vitamin D deficient in the first place and that was what was causing your skin condition.
Dr. Cannell once said he believed too much “preformed Vitamin A” was not good to take and he recommended to not exceed the RDA daily allowance. If your skin has thinned from the Vitamin A, that may not help things but the Vitamin D deficiency was there first. Only time will tell if the Vitamin D will help the “thin skin”. I would try and stay away from any preformed A if possible.Answered by IAW on October 16, 2016 at 6:54 am
drmhdeepa78117800 on October 17, 2016 at 8:38 am
hi thanks for that reply.i read that news letter by Dr cannell on vit A toxicity as far as i understand when there is excess of retinoic acid it would cause defective gene expression of vit D. Would stopping the retinoic acid reverse the sitiuation.Answered by drmhdeepa78117800 on October 17, 2016 at 8:38 am
IAW on October 17, 2016 at 2:36 pm
Sorry I am not a doctor or scientist. I went back also and reread the Vitamin A blog and there has not been anything new after that.
So the best I can say, if it was me in these circumstances, I would definitely stop the A (which I think you have) and take the D and see what happens.Answered by IAW on October 17, 2016 at 2:36 pm
IAW on October 18, 2016 at 8:14 am
I believe they are all extremely busy at the actual council. After all they are fighting a world wide epidemic.
If anyone else can come along and give you information, I hope they contact you directly. If not I would encourage them to send an email that will let you know they posted information here on this question.Answered by IAW on October 18, 2016 at 8:14 am
drmhdeepa78117800 on October 25, 2016 at 8:16 pm
I took one dose of vitamin d3 5000iu and got tingling..i read others who got same symptom .my myalgia and palpitation were relieved. comment
Answered by drmhdeepa78117800 on October 25, 2016 at 8:16 pm
- This reply was modified 2 days, 6 hours ago by drmhdeepa78117800.
IAW on October 26, 2016 at 4:59 am
You did not say where the “tingling occurred”?
HYPOcalcemia (not enough calcium) will cause the following and would mean you need to take supplements..
The symptoms of hypocalcemia are/can be muscle spasms/twitches, numbness and tingling of your fingers and toes or around the mouth (pins and needles), depression, irritability, very low levels may cause confusion, disorientaion and heart irregularities.
A magnesium deficiency might have the following symptoms •Irritability or anxiety, Nausea, Headaches, Insomnia, Fatigue, Muscle cramps/twitching, Weakness and constipationAnswered by IAW on October 26, 2016 at 4:59 am
drmhdeepa78117800 on October 27, 2016 at 12:49 am
before taking drug i had myalgia,dyspnoea,palpitation on excertion,few twitches in thigh,around mouth in a day.The day after i took the drug i devloped mightmare,severe long lasting twitching in abdomen face leg,ankie jerk but my myalgia palpitation improved.it is two days since i took the 5000iu the severe twitching, nightmare gone tingling mild.today i took 2000iu.until i get better guidance.Answered by drmhdeepa78117800 on October 27, 2016 at 12:49 am
IAW on October 27, 2016 at 5:49 am
As I wrote above both low calcium and low magnesium can cause muscle spasms/twitches. Low calcium causes a “pins and needles” sensation.
If 2000iu did not cause problems, then keep taking that until you can get some calcium and magnesium supplements. Take the supplements for several days before you attempt a higher amount again. I would try a total of 500mg of calcium and 500mg for magnesium. ( I always try and spread my supplements out between two or three meals if possible.) Try NOT to get magnesium oxide it is not very bioavailable.
Most people are magnesium deficient so if you think there is plenty of calcium in your diet than just get the magnesium.Answered by IAW on October 27, 2016 at 5:49 am